Arkansas, 2007

Damaging Wind in Arkansas, August 25, 2007

August 25, 2007 · NWS JAN · 1 event in 1 county or zone

Numerous thunderstorms developed across the area on the 25th. A few of these storms produced locally heavy rainfall along with a couple that reached severe limits.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Numerous thunderstorms developed across the area on the 25th. A few of these storms produced locally heavy rainfall along with a couple that reached severe limits.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 25, 4:50 PM CST, 24 minutes earlier.

Area forecast discussion, Aug 25, 4:50 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
550 PM CDT SAT AUG 25 2007

.DISCUSSION...
DID A QUICK UPDATE TO TONIGHTS FORECAST BASED ON LATEST MODEL
GUIDANCE AND CURRENT RADAR TRENDS.

CONVECTION IS PRETTY MUCH GONE THROUGH A MAJORITY OF THE FORECAST
AREA WHERE EARLIER ACTIVITY HAVE PRETTY MUCH USED UP AVAILABLE
INSTABILITY. HOWEVER...BOUNDARY SINKING SOUTHEAST INTO THE NORTHWEST
CORNER OF THE CWA IS BRINGING SOME STORMS INTO SOUTHEAST AR AND
NORTHWEST MS COUNTIES. ALSO...NUMEROUS STORMS IN WEST AL ARE TRYING
TO BACK-BUILD WEST INTO EASTERN MISSISSIPPI RIGHT NOW. MODELS
SUGGESTS THAT THE BACKBUILDING TREND INTO EASTERN MS COULD CONTINUE
THROUGH THE NIGHT AS A WEAK LOW LEVEL CONVERGENCE AXIS SETS UP. IN
THE NORTHWEST...CONVECTION ALONG THE MENTIONED FRONT SHOULD TREND
TOWARDS DISSIPATING IN THE EARLY EVENING HOURS.

WILL DO A MORE COMPREHENSIVE UPDATE A LITTLE LATER. /BB/

&&

.PREVIOUS DISCUSSION...
SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT). LATEST SATELLITE
IMAGERY SHOWS THE TUTT CIRCULATION ROTATING OVER THE NORTHERN GULF
NEARING SOUTHEAST MISSISSIPPI. MEANWHILE AN UPPER TROUGH WAS MOVING
THROUGH THE MID TO UPPER MISSISSIPPI VALLEY. THIS WAS ASSOCIATED
WITH AN APPROACHING FRONT...WHICH WILL AFFECT THE REGION FOR SUNDAY.
AREA RADARS SHOWS SOME CONVECTION ACROSS THE ARKLAMISS. VISIBLE
IMAGERY SHOWS A GOOD CLOUD LAYER FROM THE ANVIL CANOPY.

FOR TONIGHT...EXPECT THE CONVECTION THROUGH MOST OF THE EVENING WITH
SOME SHOWERS LINGERING AFTER MIDNIGHT. A FEW OF THE STORMS COULD
STILL BE STRONG TO SEVERE FOR THE REMAINDER OF THIS AFTERNOON INTO
THIS EVENING WITH SOME LOCALIZED FLOODING POSSIBLE. THIS WILL BE DUE
TO THE TUTT LOW CONTINUING TO PUSH GULF MOISTURE INTO THE REGION.
WILL PUT THE BEST SCATTERED POPS ACROSS AREAS EAST OF THE DELTA
REGION. WENT CLOSE TO GUIDANCE OF OVERNIGHT LOWS WITH NUMBERS IN THE
LOWER 70S.

FOR SUNDAY...THE UPPER TROUGH WILL PUSH A WEAK FRONT EARLY INTO THE
NORTHERN COUNTIES. THIS WILL HELP WITH SOME ADDED LIFT. TROPICAL
MOISTURE WILL STILL BE PLENTIFUL WITH 2 PLUS INCHES OF PRECIPITABLE
WATER. COULD STILL GET SOME ISOLATED STRONG TO SEVERE DURING THE DAY
SUNDAY WITH LOCALLY HEAVY RAINS. WILL PUT LIKELY POPS ACROSS THE
SOUTH DURING THE AFTERNOON AND ISOLATED POPS ACROSS THE FAR
NORTHWEST. TEMP WISE EXPECT ANOTHER ANVIL CANOPY TO SLOW DOWN HIGHS.
SO CUT TEMPS AROUND 1 TO 2 CATEGORIES ACROSS AREAS EAST OF THE DELTA
REGION. SO WILL HAVE NUMBERS RANGING FROM THE UPPER 80S EAST TO THE
MIDDLE TO UPPER 90S WEST.

FOR SUNDAY NIGHT...THE TUTT LOW WILL HAVE MOVED FAR ENOUGH WEST TO
BE AWAY FROM INFLUENCING OUR WEATHER AT THIS TIME. THIS WILL ALLOW
THE SHOWERS TO END DURING THE EVENING HOURS. THE WEAK FRONT WILL
BECOME STATIONARY ACROSS THE NORTH BY SUNDAY EVENING. WENT CLOSE TO
MAV GUIDANCE ON POPS AND TEMPS. ON POPS WE WILL GO WITH ISOLATED
POPS IN THE NORTH TO LOW SCATTERED POPS ACROSS THE SOUTH. LOWS WILL
ONCE AGAIN BE IN THE LOWER 70S./17/

LONGER TERM...(MONDAY THROUGH SATURDAY).DEEP MOISTURE WILL LIFT INTO
THE LOWER MS RIVER VALLEY IN THE LONGER TERM WITH PRECIPITABLE WATER
VALUES WELL ABOVE 2 INCHES FOR MUCH OF THE PERIOD. A GULF TROUGH
WILL PIVOT ALONG THE SRN FRINGES OF THE UPPER RIDGE EARLY IN THE
WORK WEEK WHILE A BROAD DIFFUSE TROUGH WORKS ITS WAY IN FROM THE NW
LATER IN THE WEEK. MODELS DISAGREE ON TIMING AND PROGRESSION OF THE
SURFACE TROUGH INTO THE REGION NEXT WEEK BUT RAIN CHANCES WILL
INCREASE LATER ON THE WEEK AS THE BOUNDARY STALLS. LOW LEVEL
TROUGHING PERSISTS OVER SRN ZONES INTO THE WEEKEND TO MAINTAIN RAIN
CHANCES ACROSS THE REGION. INCREASED SKY COVER BUT NO CHANGES MADE
TO POPS FOR THE EXTENDED PERIOD. ALSO MAINTAINED EARLIER FORECAST
TEMPERATURES. TREND OF WARMER READINGS EARLY IN THE WEEK AND COOLER
TEMPS LATE IN WEEK LOOKS REASONABLE AS HIGH PRESSURE GIVES WAY TO
UPPER RIDGING. TEMPERATURE ANOMALIES SLIGHTLY ON THE WARM SIDE MON
INTO MID WEEK WITH SLIGHTLY COOL ANOMALIES NOTED FRIDAY INTO THE
WEEKEND. PREV DISCUSSION ATTACHED:

A BIT OF A PATTERN CHANGE CAN BE EXPECTED OVER THE ARKLAMISS REGION
FOR THE LONG TERM. WE SEE THE REMNANTS OF THE FRONT STALLED OVER
PORTIONS OF THE CWFA FOR MONDAY. THIS FEATURE IS EXPECTED TO WAVER
NORTH A BIT OVER THE NEXT FEW DAYS AND CONTINUE TO AFFECT THE CWFA
THROUGH MUCH OF THE WEEK BEFORE WASHING OUT. THE AREA WILL HAVE
PLENTY OF MOISTURE WITH PWATS AROUND 2.0 INCHES OVER AT LEAST THE
SOUTHERN HALF OF THE CWFA THROUGH THE WORK WEEK. THIS COMBINED WITH
MLCAPES AVERAGING 1200-1500 J/KG EACH DAY SHOULD ALLOW ISOLATED TO
SCATTERED AFTERNOON CONVECTION EACH DAY THIS WEEK...ESPECIALLY IN
THE SOUTH. PRETTY MUCH REMAINED WITH GUI FOR POPS THROUGH THE WORK
WEEK WITH NO MAJOR DISAGREEMENTS.

BY THE END OF THE WORK WEEK AND INTO THE WEEKEND WE BEGIN TO SEE A
FRONT APPROACHING THE CWFA FROM THE NORTH. MODELS ARE COMING IN
SLOWER WITH THIS FRONT...PLACING IT OVER THE PLAINS STATES DURING
THE DAY FRIDAY...AND MOVING CLOSER TO THE AREA BY THE END OF THE
WEEKEND.  THIS WILL ALLOW FOR MOISTURE TO POOL AHEAD OF THE FRONT
FOR THE WEEKEND GIVING PWATS BETWEEN 2.0-2.2 INCHES FOR SATURDAY AND
SUNDAY. SO FRI THROUGH SUN SHOULD GIVE OUR BEST SHOT AT SOME MUCH
NEEDED RAIN IN THE LONG TERM.

TEMPERATURES THROUGH THE LONG TERM WILL BE COOLER THAN WHAT WE HAVE
BEEN SEEING AS THERE WILL BE MORE IN THE WAY OF MOISTURE AND CLOUD
COVER EACH DAY...ESPECIALLY BY NEXT WEEKEND.  HOWEVER WE WILL STILL
SEE TEMPERATURES ABOVE CLIMATOLOGY AT LEAST THROUGH THE WORK WEEK AS
HIGHS WILL GET TO AT LEAST THE MIDDLE 90S MOST DAYS AND LOWS IN THE
LOWER 70S.  REMAINED RELATIVELY CLOSE TO GUI THROUGH MUCH OF THE
LONG TERM FOR LOWS.  I DID BUMP UP HIGH TEMPS IN A FEW LOCATIONS FOR
MOST OF THE PERIODS...WHICH IS SUPPORTED BY 925MB TEMPS AVERAGING
24-26C AND 850MB TEMPS AROUND 18-20C THROUGH THE WORK WEEK AS WELL
AS ENSEMBLE GUI.

&&

.AVIATION...

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  89  71  96 /  23  46  24  38
MERIDIAN      70  89  72  94 /  45  38  24  41
VICKSBURG     72  94  71  96 /  21  41  22  34
HATTIESBURG   72  90  73  95 /  34  63  23  40
NATCHEZ       72  89  71  95 /  20  57  23  36
GREENVILLE    71  97  71  99 /  28  18  13  15
GREENWOOD     71  95  71  97 /  24  24  15  17

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50
Hazardous weather outlook, Aug 25, 12:55 PM CST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
155 PM CDT SAT AUG 25 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
261900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
155 PM CDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...
SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED EAST OF THE
MISSISSIPPI RIVER THIS AFTERNOON AND EVENING AND AGAIN DURING THE
DAY SUNDAY. THEY WILL BE MOST NUMEROUS EAST OF INTERSTATE 55 DURING
THE AFTERNOON AND EVENING EACH DAY. THE PRIMARY SEVERE WEATHER RISK
WITH THESE STORMS WILL BE DAMAGING DOWNBURST WINDS UP TO 60 MPH.
PERIODS OF TORRENTIAL RAINFALL WILL ALSO OCCUR AND MAY PRODUCE
FLOODING NEAR STRONGER STORMS. FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND SMALL HAIL WILL ALSO ACCOMPANY THUNDERSTORMS.

THE EFFECTS OF DEEP MOISTURE AND AN UNSTABLE AIR MASS WILL COMBINE
TO PRODUCE SCATTERED THUNDERSTORMS OVER THE ARKLAMISS TODAY AND
SUNDAY. WIND FLOW ASSOCIATED WITH A GULF LOW TO THE SOUTH AND AN
APPROACHING LOW FROM THE WEST WILL PROVIDE ADDED SUPPORT FOR STRONG
THUNDERSTORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03/17

In the hours before

Local storm report, Aug 25, 12:45 PM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
145 PM CDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 PM     HAIL             SUMRALL                 31.42N 89.55W
08/25/2007  E0.75 INCH       LAMAR              MS   LAW ENFORCEMENT

            SUMRALL POLICE REPORTED THAT DIME-SIZED HAIL FELL.

1214 PM     FLASH FLOOD      SUMRALL                 31.42N 89.55W
08/25/2007                   LAMAR              MS   LAW ENFORCEMENT

            SUMRALL POLICE REPORTED SOME MINOR FLOODING WITHIN CITY
            LIMITS.

&&

HAMRICK
Local storm report, Aug 25, 12:50 PM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
150 PM CDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLASH FLOOD      COLUMBIA                31.26N 89.83W
08/25/2007                   MARION             MS   CO-OP OBSERVER

            MINOR STREET FLOODING REPORTED IN COLUMBIA.

&&

TARVER
Special weather statement, Aug 25, 1:34 PM CST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CDT SAT AUG 25 2007

MSZ062-252020-
LINCOLN MS-
234 PM CDT SAT AUG 25 2007

...STRONG THUNDERSTORM WITH VERY HEAVY RAIN OVER LINCOLN COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING TORRENTIAL RAIN WAS
LOCATED ABOUT 4 MILES SOUTH OF BROOKHAVEN AT 234 PM...AND MOVING TO
THE WEST AT ONLY 5 MPH.

VERY HEAVY RAIN...ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING
ARE ALSO EXPECTED WITH THIS STORM.

PEOPLE IN LINCOLN COUNTY...INCLUDING THE CITY OF BROOKHAVEN...SHOULD
MONITOR THIS STORM CLOSELY.  THIS STORM COULD BECOME SEVERE AT ANY
TIME.

DH
Local storm report, Aug 25, 2:11 PM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     FLASH FLOOD      COLUMBIA                31.26N 89.83W
08/25/2007                   MARION             MS   EMERGENCY MNGR

            SIGNIFICANT STREET FLOODING REPORTED WITHIN CITY
            LIMITS AS A RESULT OF NEARLY 4.2 INCHES OF RAINFALL.
            37 BUSINESSES REPORTED SOME WATER DAMAGE.

&&

HAMRICK
Special weather statement, Aug 25, 3:45 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CDT SAT AUG 25 2007

MSZ031-252215-
LOWNDES MS-
445 PM CDT SAT AUG 25 2007

...INTENSE THUNDERSTORMS CLIPPING NORTHERN LOWNDES COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF CALEDONIA AT 445 PM
CDT...MOVING SOUTHEAST AT 15 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN LOWNDES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

BYB
Special weather statement, Aug 25, 4:52 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
552 PM CDT SAT AUG 25 2007

ARZ074-252335-
ASHLEY AR-
552 PM CDT SAT AUG 25 2007

...STRONG THUNDERSTORM MOVING INTO ASHLEY COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER FOUNTAIN HILL AT 552 PM CDT...
MOVING SOUTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN ASHLEY COUNTY...INCLUDING THE CITY OF HAMBURG...SHOULD
MONITOR THIS STORM CLOSELY.

BYB

The radar

The Little Rock radar (KLZK), 173 km away, was scanning. The volume nearest the first event began at 23:15 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ashley

When
August 25, 5:14 PM CST
Where
Ashley County, 3 mi SE of Fountain Hill
Measured
53 kt (61 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
33.319, -91.843

Several trees were blown down with a couple on a woodworking shop. Major damaged occurred to the shop from the downed trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53463.